Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 401, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 27, 2019, 8:46 PM MDT for Lea County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2019, 8:46 PM MDT (02:46 UTC)
- Expired
- Sep 27, 2019, 9:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 5:58 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 27, 5:58 PM MDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 658 PM CDT Fri Sep 27 2019 .DISCUSSION... Please see 00Z aviation discussion below. && .AVIATION... A storm system is still on track to enter the region later tonight which will promote an increase in thunderstorm chances at most of the W TX and SE NM terminals. VFR cigs will continue at all TAF sites with TEMPOs for TSRA beginning at CNM around 03Z, and expanding into HOB, PEQ, and INK after 05Z. Winds will increase out of the southeast after sunset. && .PREV DISCUSSION... /issued 240 PM CDT Fri Sep 27 2019/ DISCUSSION... Showers are struggling to initiate this afternoon in the Davis Mountains, but this will change later today as a low currently over southern Arizona moves east into New Mexico, increasing instability and storm coverage. Shear will increase and there is a marginal risk of severe storms though the timing of the system is not optimal for severe weather (after peak heating) and scattered moderate to strong storms are more likely. The first low departs tomorrow, then a much deeper and larger low develops encompassing the entire western U.S. This low will become stationary for several days drawing up Pacific moisture across Mexico and into West Texas and eastern New Mexico. The westerly location of the low favors areas west of the Pecos River for rainfall early next week with rain chances diminishing to the east. The eastern Permian Basin may finally get a decent chance for rain late next week when high pressure to the east breaks down allowing the trough to finally move east. The increasing moisture, clouds, and rain should allow temperatures to gradually diminish through the next seven days. Models have shown a cool bias recently and thus kept temperatures a little above guidance for this forecast. This is especially true for Thursday when some models are bringing a cold front to near Midland which may be a bit aggressive given the weak upper support. Kept temps above normal for the I-20 corridor and south allowing for some cooling in southeastern New Mexico and the northern tier of Permian Basin counties where the front may make an appearance. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 92 72 89 / 10 10 20 20 Carlsbad 65 93 68 93 / 50 20 30 40 Dryden 73 95 74 93 / 10 10 20 20 Fort Stockton 69 92 70 91 / 20 20 20 30 Guadalupe Pass 61 85 64 85 / 50 20 30 40 Hobbs 65 89 68 87 / 60 30 40 40 Marfa 60 87 62 87 / 20 20 20 40 Midland Intl Airport 71 92 72 90 / 30 20 20 20 Odessa 71 92 72 90 / 30 20 20 30 Wink 70 95 71 93 / 40 30 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 24
Hazardous weather outlook, Sep 27, 1:02 PM MDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Fri Sep 27 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-281915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Fri Sep 27 2019 /102 PM MDT Fri Sep 27 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through tonight, and a few storms may become strong to severe. Primary threats with storms overnight are isolated large hail and damaging wind gusts. Frequent lightning, locally heavy rainfall, and localized flash flooding could also occur with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms remain possible each day through next week. The strongest storms could produce small hail, gusty winds, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Sep 27, 6:37 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
737 PM CDT Fri Sep 27 2019
NMZ034-TXZ059-280130-
Southern Lea County NM-Loving TX-
737 PM CDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEA...NORTHERN
REEVES...NORTHWESTERN WARD...NORTHWESTERN WINKLER AND EASTERN LOVING
COUNTIES UNTIL 830 PM CDT/730 PM MDT/...
At 737 PM CDT/637 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Mentone, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mentone and Slash Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3210 10360 3200 10329 3200 10333 3190 10333
3165 10355 3165 10362 3168 10363 3169 10363
3169 10362 3170 10362 3171 10366 3175 10369
3174 10373 3174 10375
TIME...MOT...LOC 0037Z 205DEG 25KT 3173 10365
29Special weather statement, Sep 27, 8:40 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
840 PM MDT Fri Sep 27 2019
NMZ029-280330-
Northern Lea County NM-
840 PM MDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 930
PM MDT...
At 839 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tatum, moving northeast at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Tatum, McDonald, Crossroads, Gladiola and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3337 10306 3311 10327 3321 10357 3357 10345
3357 10305
TIME...MOT...LOC 0239Z 203DEG 32KT 3326 10335
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 6:37 PM MDT | Special Weather Statement | MAF | Loving | 53 min |
| Sep 27, 8:40 PM MDT | Special Weather Statement | MAF | Yoakum | 50 min |
| Sep 27, 9:45 PM MDT | Special Weather Statement | MAF | Winkler | 45 min |
| Sep 28, 3:59 PM MDT | Special Weather Statement | MAF | Winkler | 46 min |
| Sep 28, 4:22 PM MDT | Special Weather Statement | MAF | Ward | 53 min |
| Sep 28, 4:36 PM MDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 54 min |
| Sep 28, 4:39 PM MDT | Special Weather Statement | MAF | Winkler | 51 min |
| Sep 28, 5:09 PM MDT | Special Weather Statement | MAF | Loving | 51 min |
| Sep 28, 5:17 PM MDT | Areal Flood Advisory | MAF | Reeves, Ward | 3 hr |
| Sep 28, 5:28 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 32 min |
| Sep 28, 5:42 PM MDT | Severe Thunderstorm Warning | MAF | Gaines | 48 min |
| Sep 28, 5:50 PM MDT | Special Weather Statement | MAF | Reeves | 40 min |
| Sep 27, 9:08 PM MDT | Special Weather Statement | MAF | Lea | 52 min |
| Sep 27, 10:56 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Sep 28, 4:53 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 52 min |
| Sep 28, 5:16 PM MDT | Special Weather Statement | MAF | Lea | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.